Virginia, 2015Winter Storm in Virginia, February 16 to 17, 2015
February 16 to 17, 2015 · NWS AKQ · 6 events in 6 counties and zones
Low pressure moving from the Southern Plains east northeast and off the Mid Atlantic Coast produced between four inches and seven inches of snow across eastern and southeast Virginia from Monday afternoon, February 16th through early Tuesday morning, February 17th.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving from the Southern Plains east northeast and off the Mid Atlantic Coast produced between four inches and seven inches of snow across eastern and southeast Virginia from Monday afternoon, February 16th through early Tuesday morning, February 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 16, 1:16 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 16, 1:16 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
116 PM EST MON FEB 16 2015
.SYNOPSIS...
CANADIAN HIGH PRESSURE WILL BE OVER THE REGION INTO THIS
AFTERNOON. MEANWHILE...LOW PRESSURE WILL TRACK EAST THROUGH THE
GULF COAST STATES TODAY...THEN TO OFF THE COASTAL CAROLINAS
TONIGHT INTO TUESDAY...BRINGING A SIGNIFICANT WINTER STORM TO
THE LOCAL AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 15Z...WX ANALYSIS INDICATING ~1029 MB SF HIGH PRESSURE CENTERED
OVER ER VA...WITH A BROAD SF TROUGH OF LOW PRESSURE FROM LA/MS...ENE
TO THE SRN APPALACHIANS. STILL VERY COLD CARS THE LOCAL AREA WITH
TEMPERATURES MAINLY BETWEEN 15 AND 20 F (LOWER 20S NE NC). MORE
IMPRESSIVE ARE THE VERY LOW DEW PT...GENLY 0 TO -5 F CARS SE VA/NE
NC AND -5 TO -10 F OVER CENTRAL VA AND MD. MAINLY OVC ACRS THE CWA
NOW (WILL BECOME OVC SHORTLY ON THE ERN SHORE).
LARGE AREA OF MAIN BAND OF SIGNIFICANT PCPN NOW SETUP FROM NRN LA
ENE THROUGH THE OH/TN VALLEY. ZR/IP BEING REPORTED IN NRN MS AND
TN...WITH SNOW IN OH/IN/KY. E OF THE MTNS...RADAR SHOWING SOME LIGHT
RETURNS OVER THE AREA...TEMP/DEW PT DEPRESSIONS ARE STILL > 20
DEGREES SO FOR THE NEXT FEW HRS THIS WILL BE JUST FLURRIES.
FARTHER WEST...SNOW INCREASING IN COVERAGE/INTENSITY...VSBYS DOWN
TO 3/4SM AT KROA NOW. LATEST 12Z RUNS OF THE GFS/NAM SUGGEST A
FASTER ARRIVAL OF PRECIP BY ABOUT 1-3 HRS FROM PREVIOUS RUNS. GFS
SHOWS A BAND OF HIGHER QPF AMOUNTS (IN EXCESS OF 0.25") BETWEEN
18-00Z ACRS SW PORTIONS OF THE CWA. THIS IS LIKELY OVERDONE GIVEN
HOW DRY THE AIRMASS IS AS MENTIONED ABOVE. THUS FAVOR SPEEDING UP
THE ARRIVAL OF ACCUMULATING SNOW SLIGHTLY...BUT LIKE THE NAM
DEPICTION OF QPF BETTER THAN THE GFS. WILL MAKE ONLY A MINOR
CHANGE TO SNOW ACCUMULATIONS PRIOR TO 00Z...MOST OF IT STILL
OCCURRING AFTER 20-21Z. REMAINING VERY COLD...HIGHS MAINLY FROM
20-25 F TODAY (POSSIBLY TO SET RECORD LOW MAX TEMPS).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
NO CHANGES TO HEADLINES WITH WINTER STORM WARNINGS...CNTRL PORTIONS
STARTING AT 21Z THIS AFTN...ERN PORTIONS 00Z THIS EVENING. STILL
EVALUATING LATEST GUIDANCE AND UPSTREAM OBS...WILL LIKELY MAKE
SOME MINOR ADJUSTMENTS TO SNOW/ICE ACCUMS.
AIRMASS WILL BE QUITE FAVORABLE INITIALLY FOR RAPID SNOW
ACCUMULATION AT THE ONSET OF HEAVIER PRECIP LATER THIS AFTN/THIS EVENING.
VERY COLD AND DRY W/ TEMPS WELL BELOW FREEZING ALL ZONES.
PCPN RAPIDLY OVERSPREADS THE REST OF THE FA BY 00Z/17.
PD OF STRONG UVM ALIGNS W/ -10 TO -20C DGZ LAYER AND IS ABLE TO
RAPIDLY OVERCOME THE DRY LO LVLS. XPCG SN TO BECOME MDT/HVY AT
TIMES BEFORE MIDNIGHT (ESP IN CNTRL/SCNTRL VA). NAM/ECMWF/SREF
MORE AGRESSIVE W/ PUSHING A WARMER LYR (BTWN 850-800MB TO AOA 0
DEGS C) INTO THE SRN HALF OF THE FA. A BIT CONCERNED ABT THAT
(DUE TO FLATTER TRACK W-E AND THE ANOMALOUSLY DRY/COLD AIR IN
PLACE SETTING UP THE BAROCLINIC ZONE FARTHER TO THE S) AND
BASED/TRENDED ACCUMS MORE TWD THE GFS WHICH KEEPS THAT "WARMER"
LYR FARTHER S AND IS MUCH LESS PRONOUNCED INTO SRN 1/3RD OF VA.
THE GFS ALSO DEVELOPS A SUBSTANTIAL W-E AXIS OF MID LVL
FRONTOGENISIS ACRS SRN VA BTWN 00-06Z/17. THUS HAVE NUDGED SN
ACCUMS UP A COUPLE OF INCHES ACRS SRN VA ZONES. XPCG A TRANSITION
TO IP/ZR ACRS MOST OF NE NC...AND EVEN INTO FAR SE VA WHICH WOULD
LIMIT SN ACCUMS (TO 1 TO 4 INCHES) THOSE AREAS (BUT INCRS PTNTL
FOR SGFNT ICE OF 1/10TH TO 1/4TH INCH). PCPN BEGINS TO SHIFT TO
THE ERN PORTIONS OF THE FA AFT MDNGT (PD OF MDT/HVY SN FM THE NRN
NECK AND MIDDLE PENINSULA TO THE LWR MD ERN SHORE)...THEN WINDS
DOWN/ENDS BEFORE 17Z/17.
TOTAL SNOW ACCUMULATIONS BASED ON HIGH LIQUID-SNOW RATIOS OF 14:1
POSSIBLY 18:1...RESULTING IN WIDESPREAD 5 TO 10 INCHES SNOW
ACCUMULATION OVER MUCH OF THE AREA IN VA/MD (LOCALLY HIGHER POSSIBLE).
DECIDED ON WARNING FOR ALL OF NE NC DUE TO THE FACT THAT COMBO
SN/ICE ACCUMS RESULT IN A SGFNT IMPACT...BUT MAY NOT ON THEIR OWN
VERIFY THE WARNING.
ANY LGT SN/FLURRIES END TUE MRNG...THEN PARTIAL CLEARING MIDDAY/AFTN.
RMNG COLD TUE W/ HI TEMPS TUE FM THE M/U20S NW TO LWR 30S SE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
DEEP TROUGH OF LOW PRESSURE WILL PIVOT THROUGH THE GREAT LAKES
REGION TUES NIGHT INTO WEDNESDAY. STILL COULD BE SOME LINGERING SNOW
SHOWERS AROUND WED BEFORE DRY WX RETURNS WED NIGHT. THE UPPER TROUGH
PIVOTS EAST INTO NEW ENGLAND FOR THURS/FRI...WITH GENERALLY DRY W-NW
FLOW ALOFT IN PLACE ACROSS THE FA. HOWEVER...IT WILL BE COLD. THERE
IS THE POTENTIAL FOR ANOTHER STORM SYSTEM TO AFFECT THE AREA NEXT
WEEKEND. HIGHS WED FROM THE UPR 20S NW TO THE MID 30S SE. HIGHS
THURSDAY IN THE UPR TEENS TO MID 20S...THEN IN THE 20S TO AROUND 30 ON
FRIDAY. HIGHS IN THE 30S AND LOW 40S NEXT WEEKEND. LOWS THROUGH THE
PERIOD WILL BE IN THE TEENS...EXCEPT SINGLE DIGITS WED AND THURS
NIGHTS.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
HIGH PRESSURE OVER THE REGION WILL GRADUALLY GIVE WAY TO A LOW
PRES SYSTEM MOVG NE FROM THE SOUTHEAST STATES. ALTHOUGH VFR CONDS
PREVAIL AT 18Z ACROSS THE CWA...CONDS WILL RAPIDLY DETERIORATE BY
MID AFTN TO EARLY EVENING AS CLOUDS AND PRECIP IN THE FORM OF SNOW
OVERSPREAD THE AREA. THE LOW WILL MOVE TO OFF THE VA/NC COAST BY
TUE MORNING WITH WINTRY PRECIP ACROSS THE ENTIRE CWA. EXPECT
IFR/LIFR CONDS TO DEVELOP DURING THE EARLY EVENING AND PERSIST
THRU TUE MORNING. THE STORM SYS WILL MOVE TO OFF THE NEW ENGLAND
COAST BY MIDDAY TUE AND MOST OF THE PRECIP WILL MOVE OFFSHORE.
NW-N WINDS THIS AFTN WILL SHIFT TO THE NE-SE TONIGHT AND THEN N AS
THE STORM MOVES AWAY. WND SPDS WILL GENERALLY BE 5-15 KT EXCEPT
SOME GUSTS UP TO 25 KT ALONG THE COAST AS THE STORM MOVES
OFFSHORE. EXPECT MOSTLY SNOW FOR RIC AND SBY WITH A MIX OF
SNOW/SLEET/FRZ RAIN FOR ECG/ORF/PHL. MAINLY DRY WEATHER IS
FORECAST WEDNESDAY THROUGH FRIDAY...WITH ANOTHER ARCTIC FRONT SET
TO CROSS THE REGION WEDNESDAY.
&&
.MARINE...
NW WINDS WILL CONTINUE TO DIMINISH THRU THIS MORNG...AS HI PRES
BLDS OVR THE AREA. THUS...SCA'S WILL END AT 7 AM OVR THE CHES BAY
AND CURRITUCK SND...AND AT 1 PM OVR THE CSTL WTRS. A BRIEF PERIOD
OF SUB-SCA CONDITIONS IS EXPECTED LATER THIS MORNG INTO TNGT...BEFORE
THE NEXT SYSTEM MOVING NE JUST OFF THE MID ATLC CST...BRINGS ANOTHER
ROUND OF ELEVATED WINDS/SEAS DUE TO NE OR N WINDS DURING TUE. STRONG
NW WINDS EXPECTED WED AFTN INTO FRI MORNG.
&&
.CLIMATE...
NO RECORDS WERE SET ON THE 15TH. RECORDS COULD BE CHALLENGED
ON MON 2/16.
RECORD LOW MAX TEMPERATURES:
...MON FEB 16TH...
RIC... 24 IN 1987
ORF... 26 IN 1963
SBY... 24 IN 1943
RECORD LOW MIN TEMPERATURES FOR MON/FEBRUARY 16TH:
RIC... 7 IN 1905
ORF... 12 IN 1905
SBY... 5 IN 1943
ECG... 16 IN 1963
ANOTHER SHOT OF VERY COLD AIR IS EXPECTED TO RETURN TO THE AREA
THURSDAY AND FRIDAY. THERE IS A CHANCE THAT HIGH TEMPERATURES
THURSDAY AND/OR FRIDAY WILL BE NO HIGHER THAN THE TEENS. AT
RICHMOND...THE LAST TIME THERE WERE CONSECUTIVE DAYS WITH HIGH
TEMPERATURES IN THE TEENS WAS BACK ON JAN 29TH-30TH IN
1966...WHEN BOTH DAYS HAD A HIGH TEMPERATURE OF 18 DEGS F.
THE LAST TIME RICHMOND HAD A HIGH TEMPERATURE ONLY IN THE TEENS
WAS FEB 4 1996...18 DEGS F.
THE LAST TIME NORFOLK HAD A HIGH TEMPERATURE ONLY IN THE TEENS
WAS JAN 19 1994...13 DEGS F.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING FROM 7 PM THIS EVENING TO NOON EST
TUESDAY FOR MDZ021>025.
NC...WINTER STORM WARNING FROM 7 PM THIS EVENING TO NOON EST
TUESDAY FOR NCZ012>017-030>032-102.
VA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO NOON EST
TUESDAY FOR VAZ075>078-084>086-090>100.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO NOON EST
TUESDAY FOR VAZ048-049-060>074-079>083-087>089.
MARINE...NONE.
&&
SYNOPSIS...ALB/LKB
NEAR TERM...ALB/LKB
SHORT TERM...ALB/LKB
LONG TERM...JDM
AVIATION...SAM/JEF
MARINE...TMG
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Feb 16, 3:19 AM EST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 AM EST MON FEB 16 2015
NCZ013>017-030>032-102-170830-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-
319 AM EST MON FEB 16 2015
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ084>086-090-091-094-170830-
GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-
319 AM EST MON FEB 16 2015
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-170830-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
319 AM EST MON FEB 16 2015
...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ075>078-170830-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
319 AM EST MON FEB 16 2015
...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ065-066-079>081-087>089-170830-
MECKLENBURG-LUNENBURG-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-
SUSSEX-SURRY-
319 AM EST MON FEB 16 2015
...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON
EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-060>064-067>071-170830-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
319 AM EST MON FEB 16 2015
...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON
EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ072>074-082-083-170830-
KING WILLIAM-KING AND QUEEN-ESSEX-CHARLES CITY-NEW KENT-
319 AM EST MON FEB 16 2015
...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON
EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA AND THE
MIDDLE PENINSULA OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ099-100-170830-
ACCOMACK-NORTHAMPTON VA-
319 AM EST MON FEB 16 2015
...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-VAZ092-093-170830-
NORTHAMPTON NC-SOUTHAMPTON-ISLE OF WIGHT-
319 AM EST MON FEB 16 2015
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA AND INTERIOR SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ095>098-170830-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
319 AM EST MON FEB 16 2015
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Chesapeake
- When
- February 16, 4:00 PM EST to February 17, 4:00 AM EST
- Where
- Chesapeake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.688, -76.312 (the zone’s center; the record gives no point)
Snowfall amounts were generally between two inches and five inches across the county. There was also a light accumulation of ice. Chesapeake reported 3.5 inches of snow.
Winter Storm, Norfolk
- When
- February 16, 4:00 PM EST to February 17, 4:00 AM EST
- Where
- Norfolk forecast zone
- Reported by
- Amateur Radio
Snowfall amounts were generally between three inches and five inches across the county. There was also a light accumulation of ice. Portsmouth reported 5.0 inches of snow. Norfolk reported 4.5 inches of snow.
Winter Storm, Suffolk
- When
- February 16, 4:00 PM EST to February 17, 4:00 AM EST
- Where
- Suffolk forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between two inches and five inches across the county. There was also a light accumulation of ice. Kenyon (1 N) reported 5.0 inches of snow. Suffolk reported 4.5 inches of snow.
Winter Storm, Virginia Beach
- When
- February 16, 4:00 PM EST to February 17, 4:00 AM EST
- Where
- Virginia Beach forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
Snowfall amounts were generally between two inches and four inches across the county. There was also a light accumulation of ice. Lawson Forest (1 E) reported 3.8 inches of snow.
Winter Storm, Accomack
- When
- February 16, 5:00 PM EST to February 17, 4:00 AM EST
- Where
- Accomack forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Snowfall amounts were generally between four inches and seven inches across the county. Greenbackville reported 7.1 inches of snow. Bloxom reported 6.0 inches of snow.
Winter Storm, Northampton
- When
- February 16, 5:00 PM EST to February 17, 4:00 AM EST
- Where
- Northampton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.301, -75.928 (the zone’s center; the record gives no point)
Snowfall amounts were generally between three inches and five inches across the county. Seaview reported 4.0 inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Tennessee, February 16 to 17, 20153 deaths · 53 events
- Heavy Snow in Kentucky, February 16, 20152 deaths · 49 events
- Winter Storm in Kentucky, February 16 to 17, 20151 death · 33 events
- Winter Storm in Virginia, February 16 to 17, 20151 death · 27 events
- Ice Storm and Winter Weather in Georgia, February 16 to 17, 20151 death · 21 events
- Winter Storm in Tennessee, February 16, 2015$1.5 million · 32 events
- Cold in Maryland, February 16, 2015$100,000 · 5 events
- Ice Storm in South Carolina, February 16 to 17, 2015$55,000 · 5 events
- Winter Storm in Virginia, February 16 to 17, 201537 events
- Marine Strong Wind in Gulf of Mexico, February 16, 20154 injured · 1 event
- Winter Storm in North Carolina, February 16 to 17, 201531 events
- Heavy Snow in West Virginia, February 16 to 17, 201530 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562841, 562842, 562846, 562848, 562840, 562843.